MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X38MM; IMPLANT, TRAUMA

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X38MM; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for three screws however, it is unknown which two of the three screws have migrated.Therefore, the migrates screws can be any of the following: 47248603840 ¿ blunt tip screw ¿ 3200109; udi: (b)(4); manufacturing date: apr 08, 2024; expiration date: apr 08, 2029.47248603840 ¿ blunt tip screw ¿ 3202502; udi: (b)(4); manufacturing date: apr 22, 2024; expiration date: apr 22, 2029.47248603640 ¿ blunt tip screw - 3185167; udi: (b)(4); manufacturing date: nov 27, 2023; expiration date: nov 27, 2028.D10.Proximal humerus, right, long, ã¿ 8.5x220mm item# 47249622008 lot# 3178811.Blunt tip screw, ã¿ 4x38mm item# 47248603840 lot# 3200109.Blunt tip screw, ã¿ 4x36mm item# 47248603640 lot# 3185167.Cortical bone screw, ã¿ 4x24mm item# 47248612440 lot# 3197002.Cortical bone screw, ã¿ 4x26mm item# 47248612640 lot# 3200539.Proximal humerus nail cap, ã¿ 10.5x2.5mm item# 47248801002 lot# 3189231.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that an initial operation was performed with ann nail system and after 3 weeks, surgeon found two of the proximal screws were backed out from the proper position.The surgeon keeps an eye on the patient condition as well as no revision will be planned so far.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored in order to identify potential adverse trends.Radiographs were provided and reviewed by a radiologist.Assessment of imaging: 9/2/24- an intramedullary nail with proximal and distal screws traverses a right humeral diaphyseal fracture.Alignment is anatomic.9/18/24- since prior exam 2 of the 3 proximal fixation screws have significantly retracted.Nail position is unchanged.While the views are not identical, there may be slight interval increase in fracture angulation.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.No corrective actions, preventive actions, or field actions resulted after investigation of this event as this issue was already addressed in a corrective action.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X38MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20522091
Report Number0009613350-2024-00498
Device Sequence Number9105421
Product Code HSB
UDI-Device Identifier00889024505438
UDI-Public(01)00889024505438(17)290422(10)3202502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248603840
Device Lot Number3202502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient Age84 YR
Patient SexFemale
Patient Weight40 KG